DSpace
 
  Repositório Institucional da Universidade de Aveiro > Departamento de Matemática > MAT - Artigos >
 On the optimal parameter of a self-concordant barrier over a symmetric cone
Please use this identifier to cite or link to this item http://hdl.handle.net/10773/4311

title: On the optimal parameter of a self-concordant barrier over a symmetric cone
authors: Cardoso, D.M.
Vieira, L.A.
keywords: Optimal parameters
Self-concordant barriers
Symmetric cones
Algebra
Mathematical programming
Optimal systems
Parameter estimation
Euclidean Jordan algebra
Operations research
issue date: 2006
publisher: Elsevier
abstract: The properties of the barrier F(x) = -log(det(x)), defined over the cone of squares of a Euclidean Jordan algebra, are analyzed using pure algebraic techniques. Furthermore, relating the Carathéodory number of a symmetric cone with the rank of an underlying Euclidean Jordan algebra, conclusions about the optimal parameter of F are suitably obtained. Namely, in a more direct and suitable way than the one presented by Güler and Tunçel (Characterization of the barrier parameter of homogeneous convex cones, Mathematical Programming 81 (1998) 55-76), it is proved that the Carathéodory number of the cone of squares of a Euclidean Jordan algebra is equal to the rank of the algebra. Then, taking into account the result obtained in the same paper where it is stated that the Carathéodory number of a symmetric cone Q is the optimal parameter of a self-concordant barrier defined over Q, we may conclude that the rank of every underlying Euclidean Jordan algebra is also the self-concordant barrier optimal parameter. © 2005 Elsevier B.V. All rights reserved.
URI: http://hdl.handle.net/10773/4311
ISSN: 0377-2217
publisher version/DOI: http://www.sciencedirect.com/science/article/pii/S0377221705002791
source: European Journal of Operational Research
appears in collectionsMAT - Artigos

files in this item

file description sizeformat
CardosoVieira2006.pdfElectronic Version169.75 kBAdobe PDFview/open
Restrict Access. You can Request a copy!
statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! RCAAP OpenAIRE DeGóis
ria-repositorio@ua.pt - Copyright ©   Universidade de Aveiro - RIA Statistics - Powered by MIT's DSpace software, Version 1.6.2